Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 23, 2007, 11:07 PM CST for Barton County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2007, 11:07 PM CST (05:07 UTC)
- Expired
- Feb 24, 2007, 12:00 AM CST
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 11:27 PM CST | HAIL 0.88 | 2 N Albert, KS | |
| Feb 23, 11:30 PM CST | HAIL 0.75 | 4 Se Shaffer, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 8:29 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240507 SVRICT KSC009-240600- /O.NEW.KICT.SV.W.0001.070224T0507Z-070224T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTON COUNTY IN CENTRAL KANSAS. * UNTIL MIDNIGHT CST. * AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ALBERT...OR 10 MILES NORTH OF LARNED...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALBERT...CLAFLIN...GALATIA...GREAT BEND...GREAT BEND AIRPORT... HOISINGTON...OLMITZ...SUSANK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848 $$ BOWMAN
4 follow-up statements
000 WWUS53 KICT 240518 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1118 PM CST FRI FEB 23 2007 KSC009-240600- /O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/ BARTON KS- 1118 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL MIDNIGHT CST... AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ALBERT...OR 12 MILES WEST OF GREAT BEND...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR OLMITZ BY 1125 PM CST. NEAR HOISINGTON BY 1135 PM CST. 6 MILES SOUTHEAST OF SUSANK BY 1140 PM CST. THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848 $$ BOWMAN
000 WWUS53 KICT 240532 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1131 PM CST FRI FEB 23 2007 KSC009-240600- /O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/ BARTON KS- 1131 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL MIDNIGHT CST... AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR OLMITZ...OR 11 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF SUSANK BY 1140 PM CST. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848 $$ BOWMAN
000 WWUS53 KICT 240546 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CST FRI FEB 23 2007 KSC009-240600- /O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/ BARTON KS- 1146 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL MIDNIGHT CST... AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR HOISINGTON...OR 13 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SUSANK BY MIDNIGHT CST. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848 $$ BOWMAN
000 WWUS53 KICT 240559 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1159 PM CST FRI FEB 23 2007 KSC009-240609- /O.EXP.KICT.SV.W.0001.000000T0000Z-070224T0600Z/ BARTON KS- 1159 PM CST FRI FEB 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848 $$ BOWMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:11 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 23, 9:11 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 911 PM CST FRI FEB 23 2007 .UPDATE... AFTER COLLABORATION WITH SPC AND SURROUNDING WFOS...DECIDED TO GO AHEAD WITH A TORNADO WATCH FOR EXTREME WESTERN PORTIONS OF THE FORECAST AREA THROUGH 6 AM. HONESTLY NOT TERRIBLY EXCITED ABOUT SHORT-TERM (NEXT 3 HOURS) TORNADO CHANCES...AM ACCOUNTING MAINLY FOR ACTIVITY EXPECTED AFTER MIDNIGHT. CURRENTLY...STRONG/SEVERE CONVECTION CONTINUES TO MOVE RAPIDLY NORTHEAST ACROSS WESTERN PORTIONS OF KS/OK...AWAY FROM BEST INSTABILITY AND INTO INCREASING CONVECTIVE INHIBITION. CONSEQUENTLY...THINKING BRUNT OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS IF IT CAN MAKE IT INTO WESTERN PORTIONS OF THE FORECAST AREA. AFTER MIDNIGHT...AS UPPER TROUGH/FORCING AND ASSOCIATED MID-LEVEL COOLING APPROACHES THE AREA...ALONG WITH PROGRESSING DRYLINE AND ASSOCIATED GREATER INSTABILITY...SEVERE THUNDERSTORMS SHOULD BECOME A GREATER THREAT. STILL AM THINKING ACTIVITY WILL CONGEAL INTO A BROKEN SQUALL LINE DUE TO THE STRONG FORCING...MAKING FOR A WIND/HAIL THREAT. HOWEVER...STRONG BOUNDARY LAYER MIXING AND POSSIBLE STEEP LOW- LEVEL LAPSE RATES JUST AHEAD OF THE DRYLINE MAY PROVIDE A TORNADO THREAT WITH EMBEDDED SUPERCELL STRUCTURES...ESPECIALLY OVER SOUTHERN PORTIONS OF THE FORECAST AREA. BEFORE THE MAIN SEVERE CONVECTION ROLLS THROUGH...SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO SLOWLY INCREASE ACROSS THE REST OF THE FORECAST AREA...AS LOW-LEVEL THETA-E ADVECTION AND DIFFLUENT FLOW ALOFT INCREASES. HOWEVER...ELEVATED INSTABILITY WILL REMAIN MARGINAL...SO AM NOT ANTICIPATING SEVERE STORMS GENERALLY EAST OF THE FLINT HILLS UNTIL AFTER 6 AM. KLEINSASSER && .PREV DISCUSSION... /ISSUED 335 PM CST FRI FEB 23 2007/ DISCUSSION... CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT AFTERNOON INTO SAT EVE. TONIGHT: LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW 70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA. NAM AND WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL MOISTURE AND SUBSEQUENT INSTABILITY. NAM AND W-WRF SUGGESTS THAT CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL. ALL OF THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING. THIS DELAY IN CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND SOUTH CEN KS UNTIL THE OVERNIGHT HOURS. LOW LEVEL MOISTURE WILL CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS OR EARLY SATURDAY. SAT: MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS THE AREA. VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS SYSTEM BECOMES VERTICALLY STACKED. ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE GRADIENT TIGHTENS. MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS OF SNOW. THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70) BY LATE SAT AFTERNOON INTO SAT EVE. HAVE DECIDED TO GO WITH WITH A BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH WIND SPEEDS AND LOW VISIBILITIES. AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH SAT EVE. SUN: WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN CEN KS AT LEAST THROUGH 12Z/SUN. OTHERWISE CONDITIONS SHOULD SLOWLY IMPROVE AS THE DAY PROGRESSES. SUN-TUE: WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY REBOUNDING RATHER QUICKLY BY TUE. HAVE GONE WITH THE ECMWF WHICH SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF THE EXTENDED. WED-THU: PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE END OF THE EXTENDED. THIS SOUTHWEST RETURN FLOW WILL LEAD TO ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED AFTERNOON INTO THU. WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP POPS GOING INTO THU FOR THIS CHANCE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 56 30 46 / 90 70 40 10 HUTCHINSON 53 54 28 45 / 90 70 50 10 NEWTON 53 55 29 44 / 90 80 40 10 ELDORADO 54 59 30 45 / 90 80 40 10 WINFIELD-KWLD 55 61 32 48 / 90 70 30 10 RUSSELL 51 51 24 42 / 90 80 70 10 GREAT BEND 52 52 26 44 / 90 70 70 10 SALINA 51 54 28 42 / 90 90 50 10 MCPHERSON 53 54 28 44 / 90 80 50 10 COFFEYVILLE 55 63 32 47 / 90 90 30 10 CHANUTE 54 61 30 45 / 90 90 30 10 IOLA 54 61 29 44 / 90 90 40 10 PARSONS-KPPF 55 62 31 46 / 90 90 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ050>052-067>069-082-083-091>093. BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ032-033-047>049. &&
Hazardous weather outlook, Feb 23, 9:21 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 921 PM CST FRI FEB 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 921 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS GENERALLY WEST OF INTERSTATE 135 BEFORE MIDNIGHT...SPREADING EAST AFTER MIDNIGHT TO INCLUDE ALL OF CENTRAL AND SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS TO 70 MPH. THERE IS ALSO A SMALL TORNADO THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW TORNADOES CANNOT BE RULED OUT ALONG A DRY LINE AND COLD FRONT...UNTIL IT MOVES THROUGH BY MID-AFTERNOON. STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL ALSO BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 35 TO 45 MPH CAUSING BLOWING SNOW AND REDUCED VISIBILITIES. SEE THE LATEST BLIZZARD WATCH FOR MORE DETAILS. ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. AT THIS TIME...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...GENERALLY WEST OF A LINE EXTENDING FROM COTTONWOOD FALLS TO EUREKA TO SEDAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/CDB/ADK
In the hours before
Special weather statement, Feb 23, 10:12 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1012 PM CST FRI FEB 23 2007 KSZ067-082-091-240515- HARPER-KINGMAN-RENO- 1012 PM CST FRI FEB 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES... AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PRATT TO HAZELTON...AND MOVING NORTHEAST AT 45 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Feb 23, 10:36 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1036 PM CST FRI FEB 23 2007 KSZ083-240500- SEDGWICK- 1036 PM CST FRI FEB 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1032 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTH OF HAYSVILLE...OR 14 MILES SOUTH OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Feb 23, 10:37 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1037 PM CST FRI FEB 23 2007 KSZ082-091-240500- HARPER-KINGMAN- 1037 PM CST FRI FEB 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATTICA...OR 15 MILES NORTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Feb 23, 10:59 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CST FRI FEB 23 2007 KSZ047-050-067-240530- BARTON-RENO-RICE- 1059 PM CST FRI FEB 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BARTON...NORTHWESTERN RENO AND RICE COUNTIES... AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HUDSON...OR 18 MILES SOUTHEAST OF GREAT BEND...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:53 AM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 51 min |
| Feb 24, 3:30 AM CST | Blowing Snow Advisory | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 19 hr |
| Feb 24, 3:36 AM CST | High Wind Warning | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 19 hr |
| Feb 24, 11:51 AM CST | Tornado Warning | ICT | Chase, Marion | 24 min |
| Feb 24, 12:22 PM CST | Severe Thunderstorm Warning | ICT | Marion | 23 min |
| Feb 24, 12:52 PM CST | Severe Thunderstorm Warning | ICT | Saline | 23 min |
| Feb 24, 1:07 PM CST | Severe Thunderstorm Warning | ICT | Woodson | 23 min |
| Feb 24, 1:18 PM CST | Severe Thunderstorm Warning | ICT | Russell | 40 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | ICT | Russell | 36 min |
| Feb 24, 3:42 PM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.